Alert archive / California / Wind Advisories in 2026
Wind Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 24, 2026, 2:47 PM PST for 4 counties in California. It took effect at Jan 24, 2026, 7:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2026, 2:47 PM PST (22:47 UTC)
- In effect from
- Jan 24, 2026, 7:00 PM PST
- Expired
- Jan 25, 2026, 3:19 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS76 KSGX 242247 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 247 PM PST Sat Jan 24 2026 CAZ048-250700- /O.NEW.KSGX.WI.Y.0003.260125T0300Z-260125T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Corona, Moreno Valley, Riverside, Ontario, San Bernardino, Fontana, and Rancho Cucamonga 247 PM PST Sat Jan 24 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts 35 to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 7 PM this evening to 1 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ055-057-250700- /O.NEW.KSGX.WI.Y.0003.260125T0300Z-260125T2100Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Running Springs, Crestline, Big Bear Lake, Big Bear City, Lake Arrowhead, and Wrightwood 247 PM PST Sat Jan 24 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST SUNDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From 7 PM this evening to 1 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Westerink
2 follow-up statements
416 WWUS76 KSGX 250438 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 838 PM PST Sat Jan 24 2026 CAZ048-251415- /O.CON.KSGX.WI.Y.0003.000000T0000Z-260125T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Fontana, Corona, Ontario, Riverside, Moreno Valley, San Bernardino, and Rancho Cucamonga 838 PM PST Sat Jan 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts 35 to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 1 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ055-057-251415- /O.CON.KSGX.WI.Y.0003.000000T0000Z-260125T2100Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline, Big Bear City, Wrightwood, Running Springs, Lake Arrowhead, and Big Bear Lake 838 PM PST Sat Jan 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...Until 1 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
000 WWUS76 KSGX 251119 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 319 AM PST Sun Jan 25 2026 CAZ048-055-057-251230- /O.CAN.KSGX.WI.Y.0003.000000T0000Z-260125T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Running Springs, Wrightwood, Riverside, Big Bear City, Fontana, Rancho Cucamonga, Lake Arrowhead, Corona, Crestline, Moreno Valley, Big Bear Lake, Ontario, and San Bernardino 319 AM PST Sun Jan 25 2026 ...WIND ADVISORY IS CANCELLED... Winds have decoupled and diminished below Advisory criteria for most locations, therefore the Wind Advisory is cancelled. There still could be some strong and gusty winds on occasion in the Ontario area, as well as in and around Cajon Pass, especially later this morning through afternoon, but should primarily remain below criteria. There will be some localized areas of marginally impactful winds for areas prone to gusty winds, which will continue to diminish later this evening. $$ PS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:15 PM PST, 32 minutes earlier.
Area forecast discussion, Jan 24, 2:15 PM PST, 32 minutes before
Area Forecast Discussion National Weather Service San Diego CA 215 PM PST Sat Jan 24 2026 .SYNOPSIS... Mostly cloudy skies with isolated drizzle this afternoon will make way to Santa Ana winds this evening with clear skies, and cold temperatures overnight. Weak to moderate Santa Ana winds come and go in two pulses, the first through Sunday morning, then the second Sunday night through Tuesday. Weaker offshore winds continue thereafter yielding to low relative humidity, dry conditions and high temperatures hovering a few degrees above average. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (Today through Monday)... As of 1:10 PM, satellite shows mostly cloudy skies throughout the coastal basin, with some clouds scattering out in northern areas. Accumulating precipitation has effectively fully come to a close, and the latest HRRR run has completely removed showers from the 48 hr forecast in the region. Clouds will continue to gradually retreat this afternoon from northwest to southeast, leaving behind clear skies for northern areas and patchy cloud cover over inland San Diego County by this evening. This clearing can be attributed to the synoptic scale positively tilted shortwave trough axis - embedded within the larger eastern US polar vortex - moving east of us and leaving us in the subsidence quadrant. The trough is dragging along the surface high pressure from Canada into the Northern Rockies / Great Basin and increasing our North/South pressure gradient here locally. North/Northeasterly Santa Ana winds have begun to spill through the Cajon Pass as of this afternoon and will continue through the pass and Santa Ana / San Bernardino County mountain foothills through Sunday morning. Winds will be moderate at times in these areas, gusting 30-40 mph in the Inland Empire and up to 60 mph in the Cajon Pass, San Bernardino County foothills and in wind prone canyons of the Santa Ana mountains like Fremont Canyon. Other mountain foothills won't be quite as gusty during this first pulse, gusting up to 40 mph. North winds weaken Sunday afternoon, then re-intensify out of the east Sunday night as the strong surface high (around 1042 mb) drops down into the southern Great Plains, thereby increasing our East/West pressure gradient. This gradient remains strong through at least Tuesday morning, yielding to periods of strong easterly wind gusts through the Banning Pass and Peninsular Range foothills around 30-45 mph during the early part of the weak. Very dry air will accompany these Santa Ana winds, dropping humidity down to 20-30% tonight and ultimately down to 10% by Sunday where the winds blow. Morning temperatures will also be on the colder side for Southern California standards, with moderate chances for Sunday morning lows dipping below 35F in the interior valleys and good confidence for below freezing temperatures in the high desert. && .LONG TERM... Medium range models show high confidence in the redevelopment of a ridge over the mountain West, with a center axis over eastern Washington, Oregon and California on Tuesday. High temperatures will only reach a few degrees above average - in the low 70s for the coastal basin - as high clouds will be passing through intermittently and as mid-level temperatures will remain cool, despite the ridge. Wednesday, around 30% of WPC model ensemble cluster runs show a closed low developing in the Pacific and moving though Southern California. In all ensemble runs, this trough is weak and embedded within the greater stubborn West Coast ridge. High temperatures may cool slightly Thursday and Friday if this scenario plays out, though the chances for any precipitation are close to zero. Most ensemble clusters then agree that the ridge will re-intensify to a certain extent into next weekend, bringing temperatures back above average. Weak offshore winds continue through the end of the week if the trough referenced earlier doesn't form, keeping relative humidity low for inland areas, while the coast experiences weak onshore flow. && .AVIATION... 242115Z....Coasts/Valleys...SCT-BKN clouds 2500-6000 ft MSL for much of the coastal basin, continuing to clear from north to south through afternoon and evening. Confidence moderate on timing of clouds scattering near KSAN near 02Z Sun. Mostly clear skies prevailing overnight into Sunday with any clouds at/above 20K ft MSL. Offshore north to east flow will strengthen into this evening. Valley winds strongest over the Inland Empire and Orange County with gusts 15-30 kts. Local areas LLWS into the IE and VCTY KSNA possible after 03Z-12Z Sun. .Mountains/Deserts...SCT-BKN clouds around 10,000ft MSL and VFR conditions expected through the period with clouds clearing overnight. Local areas BLDU possible late tonight into Sunday morning with gustier easterly winds, and local wind gusts 30-45 kts through mtn passes. Mod up/downdrafts near the mountains 03Z-18Z Sun. && .MARINE... No hazardous marine conditions are expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Westerink AVIATION/MARINE...APR
Nearby
Wind Advisories in California, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.